Hail, San Bernardino
- When
- August 26, 10:30 AM PST to 10:45 AM PST
- Where
- San Bernardino County, Twenty Nine Palms
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.130, -116.050
Dime-size hail fell for 15 minutes.
A late-season surge of monsoon moisture fueled thunderstorms over the Mojave Desert.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A late-season surge of monsoon moisture fueled thunderstorms over the Mojave Desert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 26, 9:17 AM PST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1017 AM PDT SUN AUG 26 2007 .UPDATE...DID NOT MAKE TOO MANY CHANGES TO THE CURRENT FORECAST. THERE SHOULD BE PLENTY OF MOISTURE ACROSS THE FORECAST AREA TODAY WITH PW VALUES AN INCH OR BETTER. AT 16Z...THERE IS SOUTHERLY FLOW AT YUMA THROUGH 5K FT AND A DEW POINT OF 70. AT 16Z DEW POINTS RANGE FROM THE MID 40S TO MID 60S FORECAST AREA WIDE. NOW...THE BIG QUESTION IS FIGURING OUT WHERE IT WILL RAIN. DON/T SEE ANY GREAT TRIGGER MECHANISMS FOR THIS AFTERNOON. WATER VAPOR SHOWS A LOW OFF THE SOUTHERN CALIFORNIA COAST THAT COULD PULL MOISTURE NORTHWARD ACROSS US...AND THERE IS ANOTHER FEATURE IN SOUTHERN ARIZONA THAT THE MODELS MOVE NORTHWARD. WHERE IT DOES RAIN TODAY AN ABUNDANT AMOUNT OF RAIN COULD FALL. LAPS SOUNDINGS AT LAS...EED...IGM HAS PW VALUES OF 1.48...1.88...AND 1.37 RESPECTIVELY WITH VERY LIGHT FLOW. SINCE CAN/T PINPOINT EXACT RAIN LOCATION WILL NOT ISSUE A FLASH FLOOD WATCH TODAY AS DON/T THINK IT WOULD VERIFY CWA WIDE. DID HAD MODERATE RAIN TO THE GRIDS. WILL UPDATE ZFPVEF AFTER 18Z. /81/ && .PREV DISCUSSION... /ISSUED 310 AM PDT SUN AUG 26 2007/ .SYNOPSIS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MOJAVE DESERT AND THE SOUTHERN GREAT BASIN TODAY BEFORE A SLOW DRYING TREND TAKES PLACE DURING THE FIRST OF THE WEEK. TEMPERATURES TO BE NEAR NORMAL AND THEN WARM TO WELL ABOVE NORMAL BY THE END OF THE WEEK. && .SHORT TERM...LOWER LEVEL MOISTURE SHIFTED INTO THE SOUTHERN PORTION OF THE CWA ON SATURDAY WITH DEW POINT TEMPS GENERALLY 5-15 DEGREES ABOVE THOSE OF 24HRS AGO. HOWEVER...THE EXTREME SOUTHERN PORTION OF THE CWA IS ACTUALLY SHOWING A DROP IN LOW LEVEL MOISTURE. CAUSE IS LIKELY DUE TO DECREASE IN SOUTHERLY FLOW TO THE SOUTH WITH YUMA VAD WINDS SHOWING SOUTH FLOW THROUGH 4K FEET INSTEAD OF 8K+ OF 24HRS AGO. EITHER WAY THOUGH TODAY SHOULD BE INTERESTING. WEAK CIRCULATION THAT HAS BEEN OFF THE CENTRAL BAJA COAST PAST FEW DAYS HAS DRIFTED FURTHER NORTH AND PUSHED INCREASED MOISTURE NORTH ACROSS THE WESTERN PORTION OF THE CWA. AT THE SAME TIME...BOTH NAM/GFS CONTINUE TO SHOW BEST DYNAMICS ACROSS THE EXTREME SOUTHERN PORTION OF THE CWA/ NORTHWEST ARIZONA AND NORTH INTO LINCOLN COUNTY. DYNAMICS AND PW VALUE WELL OVER AN INCH POINT TO THE POTENTIAL FOR LOCALLY HEAVY RAIN FROM ANY CONVECTION...BUT AT THIS POINT DO NOT BELIEVE THERE IS A NEED FOR A FLASH FLOOD WATCH. WILL NEED TO TAKE A LOOK AT THE 12Z RUNS AND DAY SHIFT MAY NEED TO ADJUST THIS THINKING IF LATEST RUNS PINPOINT THINGS A BIT BETTER. FOR NOW WILL BROADBRUSH SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA. BY MONDAY RIDGE CENTERED TO THE EAST OF THE AREA TODAY BEGINS TO BUILD WEST INTO TUESDAY. LIGHT FLOW ALOFT WILL NOT ALLOW FOR MOISTURE TO EXIT AREA VERY QUICKLY BUT OVERALL TREND WILL BE MORE AFTERNOON/EVENING CONVECTIVE CYCLE FOR MONDAY AND TUESDAY WITH A DECREASE IN COVERAGE EACH DAY AS RIDGE/STABILIZATION BEGINS TO CAP CONVECTION WITH TIME. TEMPS TO LIKELY BE THE COOLEST...NEAR NORMAL...TODAY AND THEN SLOWLY INCREASE INTO TUESDAY WITH BUILDING HEIGHTS AND DRYING. .LONG TERM...HIGH PRESSURE FORECAST TO SET UP OVER ARIZONA BEGINNING WEDNESDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. EXPECT TEMPERATURES TO INCREASE UNDER THE HIGH AND WE WILL MOST LIKELY APPROACH HEAT WARNING CRITERIA. GFS IS SHOWING SOME RESIDUAL MOISTURE TRAPPED UNDER THE HIGH COULD LEAD TO CLOUD COVER EACH AFTERNOON AND KEEPING TEMPERATURES DOWN SLIGHTLY. STILL LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS FOR MOHAVE COUNTY...BUT CHANCES SHOULD BE FAIRLY LOW DUE TO THE WARMING ALOFT ASSOCIATED WITH THE HIGH AND ONLY HAVE POPS OVER THE HIGHER TERRAIN. OTHERWISE IT LOOKS LIKE A MOSTLY DRY AND HOT EXTENDED FORECAST. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS ARE EXPECTED TO REMAIN AROUND 10 KTS OR UNDER THROUGH 18Z THEN BECOME MORE SOUTHERLY AROUND 8-12 KTS. AFTER 18Z...EXPECT CLOUDS TO DEVELOP AROUND 10K FT WITH SCATTERED AFTERNOON THUNDERSTORMS WHICH COULD LOWER CIGS TO AROUND 6-8K FEET. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING HEAVY RAIN AND GUSTY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS CHANCES WILL INCREASE AFTER 18Z AS A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE. SOUTH TO SOUTHWEST WINDS AROUND 10 KTS EXPECTED MOST PLACES THROUGH THE AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. && && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && 81/JENSEN HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 627 AM PDT SUN AUG 26 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-270430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 627 AM PDT SUN AUG 26 2007 /627 AM MST SUN AUG 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE LOOKED FOR ACROSS THE AREA TODAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR BRINGING LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER CONDITIONS WILL BE SEEN MONDAY THROUGH WEDNESDAY ALTHOUGH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL OCCUR ACROSS MAINLY THE SOUTHEAST PORTION OF NEVADA AND NORTHWEST ARIZONA. THESE THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL FOR LOCAL HEAVY RAIN AND GUSTY WINDS. BY THURSDAY...THUNDERSTORM ACTIVITY SHOULD BE TO THE EAST OF THE AREA HOWEVER TEMPERATURES WILL BEGIN TO WARM WITH RECORD TO NEAR RECORD READINGS POSSIBLE BY THE END OF THE WEEK. THESE TEMPERATURES MAY WARRANT AN EXCESSIVE HEAT WARNING FOR THE LOWER DESERT REGIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING.
The Santa Ana Mts radar (KSOX), 150 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Dime-size hail fell for 15 minutes.
More than a foot of water running over the roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55832, 55833.